MAUDE Adverse Event Report: CORDIS US. CORP PRECISE PRO RX OUS; STENT, CAROTID

CORDIS US. CORP PRECISE PRO RX OUS; STENT, CAROTID
Catalog Number PC0730XCE
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18189178 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after inserting a 7mm x 30mm precise pro rx carotid self-expanding stent (ses) delivery system into an unknown 8f guiding sheath, the device was unable to advance past the proximal portion of the guiding sheath.Upon removal of the stent, the stent opened by itself, outside of the patient.As a result, an 8mm x 30mm precise pro rx ses delivery system was used as a replacement to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a carotid artery lesion detected via angiography.The device was stored and prepped per the instructions for use (ifu), and there was no resistance experienced while removing the device.The device will be returned for evaluation.
 
Event or Problem Description
As reported, after inserting a 7mm x 30mm precise pro rx carotid self-expanding stent (ses) delivery system into an unknown 8f guiding sheath, the device was unable to advance past the proximal portion of the guiding sheath.Upon removal of the stent, the stent opened by itself, outside of the patient.As a result, an 8mm x 30mm precise pro rx ses delivery system was used as a replacement to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a carotid artery lesion detected via angiography.The device was stored and prepped per the instructions for use (ifu), and there was no resistance experienced while removing the device.The device has now been returned.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after inserting a 7mm x 30mm precise pro rx carotid self-expanding stent (ses) delivery system into an unknown 8f guiding sheath, the device was unable to advance past the proximal portion of the guiding sheath.Upon removal of the stent, the stent opened by itself, outside of the patient.As a result, an 8mm x 30mm precise pro rx ses delivery system was used as a replacement to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a carotid artery lesion detected via angiography.The device was stored and prepped per the instructions for use (ifu), and there was no resistance experienced while removing the device.The device has now been returned.The device was returned for analysis.One non-sterile units of product ¿precise pro rx ous carotid sys¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected, and several kinks were found at the system.No other anomalies were noted.In addition, the hemostasis valve was closed.The device was received partially deployed.The stroke length was measured, and dimension analysis result were found within specification.Functional test was not performed, since the device was received kinked.This condition did not allow to complete the deployment.A product history record (phr) review of lot 18189178 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-deployment difficulty - partial deployment¿ was confirmed, since the device was received partially deployed.During the functional test, the device could not be completely deployed.In addition, several kinks were found at the catheter, it is possible that this condition could have contributed to the reported issue.The reported ¿stent delivery system (sds)-resistance/friction¿ was not confirmed.Since it was not possible to determine the failure cause due to the device returned condition.However.It is possible that the kinks found on the system may have caused the reported issue.Procedural and/or handling factors might have contributed to this issue.According to the instructions for use (ifu) ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the product analysis nor the phr review suggests that the reported issue could be related to the manufacturing process; therefore, no corrective action will be taken at this time.

Brand Name
PRECISE PRO RX OUS
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17555538
Report Number9616099-2023-06576
Device Sequence Number12023294
Product Code NIM
UDI-Device Identifier20705032062388
UDI-Public(01)20705032062388(17)250131(10)18189178
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberPC0730XCE
Device Lot Number18189178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/18/2023
11/08/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/12/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 8F GUIDING
Patient Age79 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic